# SDR 2015FA0000523

- Difficulty date: November 2, 2015
- Submitted: November 2, 2015
- Operation: General aviation
- Aircraft: N55049
- Make and model: Piper PA-28-235
- Aircraft serial: 287310111
- Engine: Lyc O540B4B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Condition: Broken
- Location: Magneto
- Part time: 637 hours
- Component: Magneto, Slick
- Component part number: 6355
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E, A

## Discrepancy

LEFT MAG IMPULSE COUPLING BROKE, JAMMING THE MAGNETOS DRIVE SHAFT KEEPING IT FROM TURNING.  THE MAG FAILURE ALSO CAUSED THE CRANKSHAFT ALIGNMENT PIN TO BREAK OFF AND BACK OUT HE CRANKSHAFT BOLT.  THIS MAGNETO HAD AN AD 99-04-04 THAT WAS NEVER COMPLIED WITH EVERY 250 HRS.  THE AD DOES NOT SHOW UP ON AIRFRAME AND ENGINE SEARCHES, BUT DOES SHOW UP ON A MAGNETO MODEL SEARCH.  THIS IS BECAUSE THE ACFT ENGINE ORIGINALLY CAME WITH BENDIX MAGS AS NOTED IN THE TCDS.  A SI 1443 ALLOWS THE INSTALLATION OF MAGNETOS A THOROUGH AD SEARCH OF ALL ACCESSORIES NEEDS TO BE CONDUCTED AT AN ANNUAL/100HR INSPECTION.
